Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 2, 2011, 6:45 PM EDT for Lamar County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2011, 6:45 PM EDT (22:45 UTC)
- Expired
- Jul 2, 2011, 7:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Lamar County, GA
The radar
The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 7:15 PM EDT | TSTM WND DMG | Chappel Mill, GA | SEVERAL TREES DOWN ACROSS THE FAR NORTH CENTRAL AND NORTHEAST PART OF THE COUNTY...ESPECIALLY NEAR CHAPPEL MILL. SOME ROADS WERE BLOCKED FOR A BRIEF PERIOD...INCLUDING ONE LANE OF INTERSTATE-75 IN THE FAR NORTHEAST CORNER OF THE COUNTY. SCATTERED POWER OUTAGES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
303
WWUS82 KFFC 022245
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT SAT JUL 2 2011
GAZ070-022315-
645 PM EDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN LAMAR COUNTY UNTIL 715 PM EDT...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHAPPEL MILL...MOVING SOUTHWEST AT 15 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3304 8425 3319 8424 3318 8422 3318 8413
3320 8412 3320 8404 3295 8404 3293 8406
3294 8412 3299 8413 3299 8427 3303 8427
TIME...MOT...LOC 2245Z 030DEG 12KT 3318 8411
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:30 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 2, 3:30 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT SAT JUL 2 2011 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... LATEST MODEL RUN MAINTAIN SOME TROFFING ALONG THE U.S. EAST COAST THROUGH THE PERIOD AS THE BROAD UPPER RIDGE EXTENDING FROM THE CALIFORNIA COAST INTO THE SOUTHEASTERN STATES BEGIN TO WEAKEN AND SHIFT A BIT TO THE WEST. MEANWHILE...MODELS CONTINUE TO SHOW WEAK SURFACE BOUNDARY MEANDERING ACROSS OUR AREA WHICH SHOULD AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THE AFTERNOONS AND EVENINGS. WILL CONTINUE PREVIOUS FORECAST TREND WITH SLIGHT CHANCE TO CHANCE POPS THROUGH THE PERIOD. WILL SHOW BEST POPS FOR REST OF THIS AFTERNOON INTO THIS EVENING ACROSS CENTRAL GEORGIA WHERE PRECIP APPEARS TO BE FIRING UP ALONG OLD BOUNDARIES (PERHAPS FROM FRIDAY'S CONVECTION). POPS MORE UNIFORM SUNDAY/MONDAY WITH MODELS HINTING AT OLD BOUNDARY SHIFTING A BIT MORE TO THE NORTH AND SOME WEAK UPPER SUPPORT TRANSVERSING ACROSS THE TENNESSEE VALLEY REGION. IN SPITE OF CLOUDS AND SCATTERED PRECIP...WARM TEMPS CONTINUING. MET MOS APPEAR TO BE HANDLING OVERNIGHT LOWS A BIT BETTER THAN MAV AND WILL LEAN TOWARD THOSE VALUES. WILL STAY WITH A MAV/MET BLEND FOR HIGHS. .LONG TERM /TUESDAY THROUGH SATURDAY/... EXTENDED PROGS MAINTAIN REMNANTS OF WEAK SURFACE BOUNDARY MEANDERING ACROSS OUR COUNTY WARNING AREA THROUGH MUCH OF THE PERIOD...AS THE UPPER RIDGE CONTINUES TO RETROGRADE TO THE WEST AND THE UPPER TROF DEEPENS A BIT OVER THE EASTERN UNITED STATES. THIS SHOULD ALL LEND HAND TO SLIGHTLY BETTER CHANCES FOR PRECIP DURING THE PERIOD. FOR NOW WILL CONTINUE SLIGHT CHANCE TO CHANCE POPS...UNTIL WE CAN GET A BETTER HANDLE. LITTLE CHANGE IN TEMPS WITH READINGS NEAR OR SLIGHTLY ABOVE NORMAL. 49 && .AVIATION... 18Z UPDATE... WEAK BOUNDARY ACROSS CENTRAL GA IS HARD TO FIND BUT SHOULD STILL FAVOR MORE THUNDERSTORMS SOUTH OF CSG TO MCN WITH ONLY ISOLATED NORTH. HAVE SHOWN ONLY CB OR VCTS FOR NOW AND WILL WATCH TO SEE HOW CONVECTION DEVELOPS. SCT CUMULUS THIS AFTERNOON 4 TO 5THSD FT BECOMING MOSTLY CLEAR AFTER 00Z. VISIBILITY LOCALLY 5SM IN HAZE 09Z TO 13Z. WINDS 5KT OR LESS THIS AFTERNOON GENERALLY E TO SE. WINDS NEAR CALM OVERNIGHT. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON WIND DIRECTION. MEDIUM TO HIGH ON TSTM LOCATIONS. HIGH ON VFR CONDITIONS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 92 69 94 / 20 30 20 30 ATLANTA 73 92 73 92 / 20 30 30 40 BLAIRSVILLE 64 88 67 87 / 20 30 30 40 CARTERSVILLE 66 93 68 93 / 10 30 30 40 COLUMBUS 73 93 72 93 / 30 30 20 30 GAINESVILLE 71 91 71 92 / 20 30 30 40 MACON 71 95 68 94 / 30 30 20 20 ROME 67 94 70 93 / 10 30 20 40 PEACHTREE CITY 68 92 69 92 / 30 30 20 30 VIDALIA 71 93 71 93 / 20 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 2, 4:50 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 450 PM EDT SAT JUL 2 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 450 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS EXPECTED THROUGH 10 PM THIS EVENING MAINLY ACROSS CENTRAL GEORGIA. .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A WEAK SURFACE FRONT STALLED ACROSS PARTS OF CENTRAL GEORGIA TO PRODUCE ISOLATED THUNDERSTORMS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ISOLATED THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...LOCALLY HEAVY RAINFALL AND WIND GUSTS TO 50 MPH. THE MOST LIKELY AREAS TO SEE THUNDERSTORMS WILL BE SOUTH OF A COLUMBUS TO JACKSON TO ATHENS LINE. .DISCUSSION... A WEAK SURFACE TROUGH MEANDERING ACROSS CENTRAL GEORGIA WILL CONTINUE TO SERVE AS A FOCUS FOR ADDITIONAL ISOLATED THUNDERSTORMS THROUGH 10 PM THIS EVENING. GIVEN THE AMOUNT OF INSTABILITY THIS AFTERNOON...ONE OR TWO STORMS COULD BRIEFLY EXCEED SEVERE LEVELS BEFORE DIMINISHING LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS EXPECTED EACH AFTERNOON AND EVENING...ONE OR TWO OF WHICH COULD BECOME BRIEFLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 2, 4:37 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG SANDERSVILLE 32.98N 82.81W
07/02/2011 WASHINGTON GA 911 CALL CENTER
1 TREE DOWN
&&
SLAMBACKSpecial weather statement, Jul 2, 4:59 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT SAT JUL 2 2011
GAZ061-022130-
459 PM EDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING...WIND GUSTS TO 40 MPH...AND DIME-SIZED HAIL IN HANCOCK
COUNTY UNTIL 530 PM EDT...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG THE HANCOCK-WARREN COUNTY LINE
FROM 6 MILES NORTH OF SPRINGFIELD TO 7 MILES SOUTHEAST OF
CULVERTON...MOVING SOUTHWEST AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.
&&
LAT...LON 3320 8285 3312 8292 3305 8310 3311 8312
3315 8309 3319 8328 3325 8326 3331 8315
3336 8316 3347 8301 3345 8299 3345 8287
3343 8282 3339 8283 3336 8280 3327 8278
3324 8275
TIME...MOT...LOC 2058Z 047DEG 11KT 3349 8294 3323 8283
19Special weather statement, Jul 2, 6:14 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT SAT JUL 2 2011
GAZ057-058-022245-
614 PM EDT SAT JUL 2 2011
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JENKINSBURG...MOVING SOUTHWEST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BUTTS AND HENRY COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE JACKSON...JENKINSBURG...MCKIBBEN AND
LOCUST GROVE. MOTORISTS ALONG I-75 NEAR THE LOCUST GROVE AND JACKSON
EXITS SHOULD ALSO BE PREPARED FOR THIS STORM. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3341 8402 3329 8394 3322 8409 3327 8411
3329 8409 3330 8411 3330 8414 3334 8416
TIME...MOT...LOC 2213Z 057DEG 6KT 3332 8403Special weather statement, Jul 2, 6:16 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT SAT JUL 2 2011
GAZ057-058-022245-
616 PM EDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN BUTTS AND HENRY COUNTIES UNTIL 645 PM EDT...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONITINUED TO
INDICATE A STRONG THUNDERSTORM CENTERED NEAR JENKINSBURG...MOVING
SOUTHWEST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BUTTS AND HENRY COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE JENKINSBURG...JACKSON...MCKIBBEN AND
LOCUST GROVE. MOTORISTS ON I-75 NEAR THE LOCUST GROVE AND JACKSON
EXITS SHOULD BE PREAPRED FOR THIS STORM. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3341 8402 3329 8394 3322 8409 3326 8411
3329 8409 3330 8411 3330 8414 3334 8416
TIME...MOT...LOC 2216Z 057DEG 6KT 3332 8404Special weather statement, Jul 2, 6:36 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EDT SAT JUL 2 2011
GAZ089-090-022300-
636 PM EDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN MUSCOGEE AND WESTERN CHATTAHOOCHEE COUNTIES UNTIL 700
PM EDT...
AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN VISTA TERRACE AND NORTH FORT
BENNING...MOVING SOUTH AT 5 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3224 8493 3227 8490 3230 8495 3231 8499
3232 8499 3254 8490 3253 8481 3238 8478
3223 8486 3223 8492
TIME...MOT...LOC 2235Z 005DEG 5KT 3245 8485
19Special weather statement, Jul 2, 6:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT SAT JUL 2 2011
GAZ070-022315-
645 PM EDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN LAMAR COUNTY UNTIL 715 PM EDT...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHAPPEL MILL...MOVING SOUTHWEST AT 15 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3304 8425 3319 8424 3318 8422 3318 8413
3320 8412 3320 8404 3295 8404 3293 8406
3294 8412 3299 8413 3299 8427 3303 8427
TIME...MOT...LOC 2245Z 030DEG 12KT 3318 8411
19The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:09 PM EDT | Special Weather Statement | FFC | White | 36 min |
| Jul 1, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | White | 30 min |
| Jul 2, 3:08 PM EDT | Special Weather Statement | FFC | Washington | 37 min |
| Jul 2, 3:24 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 36 min |
| Jul 2, 4:09 PM EDT | Special Weather Statement | FFC | Washington | 36 min |
| Jul 2, 4:59 PM EDT | Special Weather Statement | FFC | Hancock | 31 min |
| Jul 2, 6:14 PM EDT | Special Weather Statement | FFC | Butts | 31 min |
| Jul 2, 6:16 PM EDT | Special Weather Statement | FFC | Butts | 29 min |
| Jul 2, 6:36 PM EDT | Special Weather Statement | FFC | Muscogee | 24 min |
| Jul 2, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Spalding | 22 min |
| Jul 2, 7:02 PM EDT | Special Weather Statement | FFC | Newton | 28 min |
| Jul 2, 7:09 PM EDT | Special Weather Statement | FFC | Upson | 36 min |
| Jul 2, 7:12 PM EDT | Special Weather Statement | FFC | Muscogee | 33 min |
| Jul 2, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Lamar | 29 min |
| Jul 2, 7:29 PM EDT | Special Weather Statement | FFC | Pike | 31 min |
| Jul 2, 7:32 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 28 min |
| Jul 2, 7:38 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 23 min |
| Jul 2, 7:50 PM EDT | Special Weather Statement | FFC | Oglethorpe | 25 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.